News Briefs Archive

New Research on Impact of Erectile Dysfunction Medication on Vision

Oct. 10, 2018

A man consumed so much of a popular erectile dysfunction drug, it tinted his vision red, researchers at Mount Sinai Hospital said in a new study, according to reporting by Brett Molina in USA Today.

The study, which examines erectile dysfunction drugs and their impact on vision, is based on the case of a 31-year-old patient who visited an urgent care complaining of red-tinted vision that failed to go away after two days.

The patient said he took a liquid dose of sildenafil citrate, an ingredient in drugs like Viagra. The patient purchased the medicine over the internet. Doctors determined he took more than the recommended dose, which caused “persistent retinal toxicity.”

The patient’s condition didn’t improve after doctors tried several treatments, the study said.

Normal dosages of the drug are known to cause disturbances in vision, researchers said, but those symptoms typically resolve within 24 hours. Researchers warned this particular case shows taking too much of erectile dysfunction drugs could lead to long-term vision problems.

These articles may also interest you:

What a New Study Reveals About Usage of Low-Vision Devices By Minorities

How Emotional Intelligence Prevents Burnout in Doctors

2 New Healthcare Artificial Intelligence Tools

To Top
  
Subscribe Today Free...
And join more than 25,000 optometric colleagues who have made Review of Optometric Business their daily business advisor.
YOUR EMAIL
FIRST NAME
LAST NAME
  
Subscribe Today Free...
And join more than 25,000 optometric colleagues who have made Review of Optometric Business their daily business advisor.
YOUR EMAIL
FIRST NAME
LAST NAME
Subscribe Today for Free...
And join more than 25,000 optometric colleagues who have made Review of Optometric Business their daily business advisor.
Subscribe Today for Free...
And join more than 25,000 optometric colleagues who have made Review of Optometric Business their daily business advisor.